Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at May 24, 2014, 3:51 AM MDT for Chaves County, New Mexico. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2014, 3:51 AM MDT (09:51 UTC)
- Expired
- May 24, 2014, 6:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 151 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:30 AM MDT | FLASH FLOOD | 3 Nw Roswell, NM | MAJOR STREET FLOODING IN ROSWELL. WATER UP TO DOORS ON CARS. HONDO RIVER NEARLY OUT OF BANKS AT SUNSET AVE. |
| May 24, 4:36 AM MDT | FLASH FLOOD | Roswell, NM | POLICE AND FIRE DEPT CLOSING SEVERAL ROADWAYS IN ROSWELL AREA. MAJOR STREET FLOODING REPORTED. |
| May 24, 5:40 AM MDT | FLASH FLOOD | Roswell, NM | CHAVES COUNTY EMERGENCY MANAGER REPORTED PEOPLE HAD TO BE RESCUED FROM CARS STALLED IN FLOODED INTERSECTIONS. TRYING TO BLOCK OFF INTERSECTIONS AROUND TOWN...BUT ITS IMPOSSIBLE TO BLOCK THEM ALL. POWER GRID HAS HAD BRIEF DROP OFFS RESULTING IN BUSINESS ALARMS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3643 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WGUS55 KABQ 240951 FFWABQ NMC005-241245- /O.NEW.KABQ.FF.W.0001.140524T0951Z-140524T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 AM MDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 645 AM MDT * AT 342 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS TRAINING OVER THE ROSWELL AREA. ADDITIONAL STORMS WILL MOVE OVER ROSWELL THROUGH AT LEAST 5 AM. OBSERVATIONS AND RADAR ESTIMATES INDICATED BETWEEN 1 AND 3 INCHES OF RAIN HAS ALREADY FALLEN...WITH AN ADDITIONAL 1 OR 2 INCHES POSSIBLE. LAW ENFORCEMENT ALSO REPORTED MANY AREAS ARE EXPERIENCING OVER CURB FULL FLOWS IN THE CITY. ADDITIONAL HEAVY RAIN WILL EXACERBATE THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. && LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464 $$
3 follow-up statements
040 WGUS75 KABQ 241051 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MDT SAT MAY 24 2014 NMC005-241245- /O.CON.KABQ.FF.W.0001.000000T0000Z-140524T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAVES NM- 451 AM MDT SAT MAY 24 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MDT FOR CENTRAL CHAVES COUNTY... AT 442 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN ROSWELL. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY AND TRAINING OVER THE SAME AREA. EMERGENCY MANAGEMENT ALSO REPORTED MAJOR STREET FLOODING IN ROSWELL. RIO HONDO AND BERRENDO CREEK ARE FLOODING OUT OF BANK. THIS IS BECOMING A SERIOUS FLASH FLOOD SITUATION FOR THE ROSWELL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS THE WARNED AREA. VERY HEAVY RAINFALL FROM THESE STORMS WILL PRODUCE FLASH FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464 $$
109 WGUS75 KABQ 241205 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT SAT MAY 24 2014 NMC005-241245- /O.CON.KABQ.FF.W.0001.000000T0000Z-140524T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAVES NM- 605 AM MDT SAT MAY 24 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MDT FOR CENTRAL CHAVES COUNTY... AT 554 AM MDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING CONTINUING IN AND AROUND ROSWELL. THE STORMS PRODUCING FLASH FLOODING ARE FINALLY BEGINNING TO TAPER OFF HOWEVER ADDITIONAL RAINFALL IS LIKELY. 4.30 INCHES OF RAIN HAS BEEN REPORTED AT THE ROSWELL AIRPARK SINCE MIDNIGHT. WATER RESCUES HAVE BEEN REPORTED AND NUMEROUS ROADWAYS ARE CLOSED DUE TO MAJOR STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOOD WATERS ARE IMPACTING BERRENDO CREEK AND RIO HONDO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464 $$
714 WGUS75 KABQ 241243 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 643 AM MDT SAT MAY 24 2014 NMC005-241252- /O.EXP.KABQ.FF.W.0001.000000T0000Z-140524T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAVES NM- 643 AM MDT SAT MAY 24 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM MDT FOR CENTRAL CHAVES COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS SLOWLY ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. MINOR FLOODING WILL CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ROAD CLOSURES WILL LIKELY CONTINUE IN THE ROSWELL AREA FOR A FEW MORE HOURS UNTIL FLOOD WATERS RECEDE. HIGH FLOWS ARE STILL LIKELY IN AREA CREEKS AND ARROYOS. DO NOT DRIVE THROUGH A FLOODED ROADWAY. LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:36 AM MDT, 15 minutes earlier.
Area forecast discussion, May 24, 3:36 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 AM MDT SAT MAY 24 2014 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER ARIZONA THIS MORNING WILL DRIFT SLOWLY EAST NORTHEASTWARD OVER NORTHERN NEW MEXICO THROUGH MEMORIAL DAY...THEN EXIT EASTWARD OVER NORTHERN OKLAHOMA TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND SUNDAY...WITH THE EXCEPTION OF SPOTTIER ACTIVITY OVER THE UPPER SAN FRANCISCO AND LOWER RIO GRANDE VALLEYS. DRIER AIR WILL BEGIN TO INFILTRATE THE SYSTEM FROM THE NORTHWEST ON MONDAY WITH A NOTICEABLE DECREASE IN THE COVERAGE AND INTENSITY OF PRECIPITATION. MUCH OF THE NORTHERN MOUNTAINS AND EASTERN PLAINS HAVE THE POTENTIAL TO RECEIVE OVER A HALF INCH OF ADDITIONAL PRECIPITATION BY LATE MONDAY...WITH LIGHTER AMOUNTS FARTHER WEST AND AS MUCH AS 1.25 INCHES NEAR THE TEXAS BORDER. SOME THUNDERSTORMS MAY TURN SEVERE ACROSS PARTS OF THE PLAINS AGAIN DURING THE AFTERNOON AND EVENING TODAY AND SUNDAY WITH LARGE HAIL AND DAMAGING WIND. AFTER SOME DRIER WEATHER AROUND MID WEEK...WETTING THUNDERSTORMS MAY BECOME WIDESPREAD AGAIN TOWARD THE END OF THE WORK WEEK. && .DISCUSSION... AFTER A BRIEF INCREASE IN THE COVERAGE OF PRECIPITATION FROM ALBUQUERQUE WESTWARD THIS MORNING...MODELS ARE IN BETTER AGREEMENT ON DRIER AIR WORKING ITS WAY NORTHWARD OVER THE MIDDLE AND LOWER RIO GRANDE VALLEY AND SOUTHWEST MOUNTAINS THIS AFTERNOON. MEANWHILE...WIDESPREAD WETTING SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN AND EASTERN AREAS TODAY AS THE SLOW MOVING UPPER LOW INCHES CLOSER TO NW NM. THE DRY SLOT SHOULD SHIFT NORTHEASTWARD OVER THE NE CORNER OF THE FORECAST AREA TONIGHT...THEREBY ENDING THE THREAT FOR HEAVY RAINFALL...EXCEPT ALONG THE FAR EASTERN BORDER. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE PLAINS THIS AFTERNOON AND EVENING...THEN AGAIN FOR OUR FARTHEST EAST COUNTIES SUNDAY AFTERNOON AND EVENING. AS THE UPPER LOW TRACKS ENE ACROSS N PARTS OF THE FORECAST AREA...LESS INTENSE WRAP AROUND PRECIPITATION WILL BECOME THE PRIMARY MODE OF PRECIPITATION SUNDAY AND ESPECIALLY MONDAY. MUCH DRIER WEATHER WILL OVERSPREAD THE FORECAST AREA TUESDAY THROUGH MID WEEK AS THE UPPER LOW SHIFTS EASTWARD INTO OKLAHOMA AND A WEAK RIDGE OF HIGH PRESSURE CROSSES. HOWEVER...MOISTURE RECYCLING UNDER THE RIDGE SHOULD ENABLE DAILY ROUNDS OF ISOLATED THUNDERSTORMS IN THE MOUNTAINS. SOME CELLS MAY SHIFT EAST OR SOUTHEASTWARD OFF THE NORTHERN MOUNTAINS AND ACROSS THE NORTHEAST AND E CENTRAL PLAINS DURING THE EVENINGS. SOME OF THESE CELLS MAY SPREAD EVEN FARTHER SOUTH DEPENDING ON HOW MUCH MOISTURE ARRIVES WITH A COLD FRONT TUESDAY. AFTER BELOW NORMAL TEMPERATURES THIS WEEKEND...READINGS WILL REBOUND MONDAY AND REACH ABOVE NORMAL IN MOST LOCATIONS TUESDAY. THE GFS AND ECMWF ARE IN FAIR AGREEMENT ON A BROAD UPPER LOW DEVELOPING OVER THE PACIFIC NORTHWEST LATE IN THE WORK WEEK WITH A SHARP RIDGE OF HIGH PRESSURE OVER THE GREAT PLAINS. THIS WOULD ALLOW ABUNDANT MOISTURE TO STREAM NORTHWARD OVER NM WITH SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE THURSDAY AND BECOMING WIDESPREAD AREAWIDE FRIDAY. THURSDAYS STORMS COULD BE ON THE DRIER SIDE WEST OF THE CENTRAL MOUNTAIN CHAIN. 44 && .FIRE WEATHER... IMPRESSIVELY MOISTURE RICH ATMOSPHERE OVER THE REGION THE PAST 2 DAYS AND THIS WILL CONTINUE FOR MUCH OF THE AREA THRU THE WEEKEND. WIDESPREAD HEAVY RAINFALL OVER THE PLAINS FOR DAY 2 NOW WILL LIKELY IMPROVE DROUGHT CONDITIONS AT LEAST IN THE NEAR-TERM AND EFFECTIVELY LIMIT ANY FIRE POTENTIAL SIGNIFICANTLY FOR QUITE SOME TIME. FARTHER WEST...A PESKY DRY SLOT IS LINGERING OVER SOUTHWESTERN NM WHERE 3AM DEWPOINT VALUES ARE IN THE MID TEENS. MODEL GUIDANCE STILL SHOWS THIS DRY SLOT ADVANCING INTO CATRON AND WESTERN SOCORRO COUNTIES TODAY. ANY PRECIP ACTIVITY THAT DEVELOPS WOULD BE OF THE DRY AND GUSTY VARIETY. FARTHER NORTH...MOISTURE AND FORCING WILL GIVE THE NORTH AND NORTHWEST ANOTHER ROUND OF PRECIP TODAY THAT WILL LIKELY BE MORE WIDESPREAD THAN ON FRIDAY. VERY LITTLE CHANGE WILL OCCUR INTO SUNDAY WITH THE FOCUS ACROSS THE NORTH AND EAST...WHILE THE RIO GRANDE VALLEY SEES SOME DRYING FROM THE SOUTH. RECOVERIES WILL BE VERY GOOD TO EXCELLENT ACROSS THE NORTH AND EAST FOR SEVERAL DAYS AS THE UPPER LOW PULLS SLOWLY OUT OF THE AREA. SHOWERS/STORMS ARE STILL POSSIBLE IN THESE AREAS THROUGH MONDAY. TEMPS WILL ALSO BE BELOW NORMAL THRU ABOUT MONDAY. MIN RH VALUES WILL BE RELEGATED BY BOUNDARY LAYER MOISTENING FROM HEAVY RAINS IN THE NORTH AND EAST. THE SOUTHWEST WILL BE THE DRIEST WITH VALUES FALLING INTO THE TEENS TO MID 20S THROUGH MONDAY. A DRYING AND WARMING TREND WILL DEVELOP TUESDAY THROUGH THURSDAY BEFORE THE NEXT MOISTURE SURGE MOVES INTO CENTRAL AND EASTERN NM BY THE END OF THE WEEK. TEMPS WILL FALL BACK BELOW NORMAL BY THE END OF THE WEEK. GUYER && .AVIATION... 06Z TAF CYCLE SQUALL LINE OF +TSRA...GUSTY WINDS...CONSIDERABLE LIGHTNING AND TORRENTIAL RAIN ALONG WITH A FEW INSTANCES OF SMALL HAIL STRETCHING FROM JUST SOUTH OF CAO TO TCC TO JUST WEST OF FORT SUMNER AND ROW AS OF 06Z. THIS WILL STRONGLY IMPACT TCC AND ROW WITH AFOREMENTIONED CONDITIONS THROUGH ROUGHLY 08Z OR 09Z WITH ONSET AND END JUST A BIT LATER AT ROW THAN TCC. EXPECTING AREAS OF MVFR AND SOME IFR CIGS TO LINGER ACROSS GOOD PORTION OF EASTERN PLAINS AND TO LESSER DEGREE ALL THE WAY WEST TO EAST SLOPES OF CENTRAL MT CHAIN. AFTER 09Z PRECIPITATION SHOULD BECOME LESS CONVECTIVE AND MORE STRATIFORM. ELSEWHERE STILL A FEW -SHRA AND -TSRA AS FAR WEST AS THE CONTINENTAL DIVIDE OVERNIGHT...BUT IMPACTS MUCH LESS THAN IN THE EAST. SOME MT OBSCURATIONS WILL ALSO BE LIKELY ACROSS THE NORTHERN MTS AND THE REST OF THE CENTRAL MT CHAIN INTO AT LEAST MID MORN SAT. RADAR TRENDS AND DEVELOPMENT AND DECAY OF CONVECTION WILL LIKELY NECESSITATE RATHER FREQUENT AMENDMENTS. SIMILAR SCENARIO SETS UP AGAIN FOR SATURDAY MAINLY AFTER 17Z WITH BEST POTENTIAL FOR SEVERE TSRA TO BE A LITTLE FARTHER TO THE EAST AND SE. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 44 56 42 / 60 50 50 30 DULCE........................... 65 34 56 33 / 60 70 60 30 CUBA............................ 60 39 57 38 / 70 50 60 50 GALLUP.......................... 63 39 60 38 / 40 40 50 30 EL MORRO........................ 57 34 56 33 / 50 40 40 50 GRANTS.......................... 60 36 59 35 / 50 30 40 40 QUEMADO......................... 64 39 64 44 / 30 30 30 40 GLENWOOD........................ 70 40 71 38 / 10 20 20 30 CHAMA........................... 57 34 51 33 / 70 70 60 40 LOS ALAMOS...................... 60 45 60 48 / 60 40 50 30 PECOS........................... 58 41 61 43 / 70 50 50 40 CERRO/QUESTA.................... 58 35 58 35 / 70 70 50 30 RED RIVER....................... 49 35 49 35 / 90 80 60 40 ANGEL FIRE...................... 53 30 54 28 / 90 70 60 40 TAOS............................ 58 36 59 36 / 60 60 50 30 MORA............................ 54 39 56 42 / 90 60 60 40 ESPANOLA........................ 67 41 66 41 / 60 40 50 30 SANTA FE........................ 60 43 61 44 / 60 40 50 30 SANTA FE AIRPORT................ 63 42 64 42 / 60 40 40 30 ALBUQUERQUE FOOTHILLS........... 71 49 72 53 / 50 30 30 30 ALBUQUERQUE HEIGHTS............. 69 51 69 51 / 50 20 30 30 ALBUQUERQUE VALLEY.............. 71 49 72 48 / 40 20 30 30 ALBUQUERQUE WEST MESA........... 70 50 70 50 / 50 30 30 30 LOS LUNAS....................... 73 47 74 45 / 40 20 20 30 RIO RANCHO...................... 70 49 69 49 / 50 30 30 30 SOCORRO......................... 75 50 74 51 / 20 20 20 30 SANDIA PARK/CEDAR CREST......... 68 45 69 46 / 60 30 30 40 TIJERAS......................... 69 46 71 49 / 60 30 30 40 MORIARTY/ESTANCIA............... 63 39 66 37 / 70 30 30 40 CLINES CORNERS.................. 62 42 67 41 / 70 40 40 30 GRAN QUIVIRA.................... 68 46 70 48 / 40 20 30 30 CARRIZOZO....................... 72 49 72 49 / 30 20 20 20 RUIDOSO......................... 66 45 65 43 / 50 30 20 20 CAPULIN......................... 60 45 64 45 / 80 60 30 30 RATON........................... 63 43 68 43 / 80 60 30 30 SPRINGER........................ 66 43 68 46 / 80 60 40 30 LAS VEGAS....................... 58 42 63 42 / 80 60 50 30 CLAYTON......................... 68 53 74 54 / 60 60 40 30 ROY............................. 63 49 68 52 / 80 60 30 30 CONCHAS......................... 70 52 74 56 / 80 60 30 40 SANTA ROSA...................... 68 52 72 55 / 80 50 30 30 TUCUMCARI....................... 72 56 77 58 / 70 60 40 40 CLOVIS.......................... 70 54 76 55 / 70 60 40 40 PORTALES........................ 71 56 77 58 / 70 60 40 40 FORT SUMNER..................... 72 54 77 59 / 70 50 30 40 ROSWELL......................... 78 56 81 58 / 50 30 30 30 PICACHO......................... 73 51 73 52 / 50 40 30 20 ELK............................. 71 49 70 49 / 40 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, May 23, 5:38 AM MDT, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT FRI MAY 23 2014 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT BY SUNDAY EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 24, 12:44 AM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1244 AM MDT SAT MAY 24 2014 NMZ538-240715- CHAVES COUNTY PLAINS- 1244 AM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 115 AM MDT... AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEXTER...OR ABOUT 17 MILES SOUTH OF ROSWELL...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...DEXTER...BOTTOMLESS LAKES STATE PARK...GREENFIELD AND MIDWAY. && LAT...LON 3340 10453 3332 10417 3311 10436 3311 10456 TIME...MOT...LOC 0644Z 200DEG 19KT 3317 10442 GUYER
Special weather statement, May 24, 1:16 AM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT SAT MAY 24 2014
NMZ537-240745-
DE BACA COUNTY-
116 AM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
145 AM MDT...
AT 112 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MESA...OR ABOUT 34 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
DE BACA COUNTY.
&&
LAT...LON 3399 10455 3400 10458 3408 10476 3441 10468
3422 10425
TIME...MOT...LOC 0716Z 215DEG 19KT 3411 10460
GUYERSpecial weather statement, May 24, 1:36 AM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 136 AM MDT SAT MAY 24 2014 NMZ538-240800- CHAVES COUNTY PLAINS- 136 AM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 200 AM MDT... AT 130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BITTER LAKE WILDLIFE REFUGE...OR ABOUT 15 MILES NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS AND HAYSTACK MOUNTAIN RECREATION AREA. && LAT...LON 3385 10466 3375 10386 3347 10421 3352 10458 TIME...MOT...LOC 0736Z 204DEG 25KT 3357 10433 GUYER
Special weather statement, May 24, 1:44 AM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 AM MDT SAT MAY 24 2014
NMZ538-240815-
CHAVES COUNTY PLAINS-
144 AM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 215
AM MDT...
AT 136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BOTTOMLESS LAKES STATE
PARK...OR ABOUT 17 MILES EAST OF ROSWELL...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.
&&
LAT...LON 3368 10417 3350 10396 3329 10386 3325 10419
3342 10438
TIME...MOT...LOC 0744Z 227DEG 18KT 3342 10420Special weather statement, May 24, 2:47 AM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 AM MDT SAT MAY 24 2014 NMZ538-240915- CHAVES COUNTY PLAINS- 247 AM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 315 AM MDT... AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF ROSWELL...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...BOTTOMLESS LAKES STATE PARK...BITTER LAKE WILDLIFE REFUGE AND MIDWAY. && LAT...LON 3355 10461 3343 10421 3317 10444 3323 10464 TIME...MOT...LOC 0847Z 204DEG 19KT 3331 10450
Special weather statement, May 24, 3:06 AM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 AM MDT SAT MAY 24 2014
NMZ536-240930-
ROOSEVELT COUNTY-
306 AM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOSEVELT COUNTY THROUGH
330 AM MDT...
AT 300 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF KENNA...OR ABOUT 31 MILES
SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...PEP.
&&
LAT...LON 3376 10322 3367 10359 3378 10372 3382 10372
3382 10374 3383 10375 3405 10355
TIME...MOT...LOC 0907Z 233DEG 20KT 3380 10353The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:07 PM MDT | Special Weather Statement | ABQ | Torrance | 38 min |
| May 23, 6:09 PM MDT | Special Weather Statement | ABQ | Santa Fe | 51 min |
| May 23, 6:16 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 119 min |
| May 23, 6:19 PM MDT | Special Weather Statement | ABQ | Guadalupe | 41 min |
| May 23, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 43 min |
| May 23, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| May 23, 6:46 PM MDT | Special Weather Statement | ABQ | 44 min | |
| May 23, 6:48 PM MDT | Special Weather Statement | ABQ | San Miguel | 42 min |
| May 23, 6:50 PM MDT | Special Weather Statement | ABQ | Torrance | 40 min |
| May 23, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| May 23, 6:59 PM MDT | Special Weather Statement | ABQ | Guadalupe | 46 min |
| May 23, 7:02 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| May 23, 7:19 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 41 min |
| May 23, 7:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 50 min |
| May 23, 7:34 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 116 min |
| May 23, 7:38 PM MDT | Special Weather Statement | ABQ | San Miguel | 52 min |
| May 23, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| May 23, 7:47 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 46 min |
| May 23, 8:26 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| May 23, 8:29 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | ABQ | Harding | 51 min |
| May 23, 9:02 PM MDT | Special Weather Statement | ABQ | Torrance | 43 min |
| May 23, 9:32 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| May 23, 9:42 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| May 23, 9:48 PM MDT | Special Weather Statement | ABQ | Guadalupe | 42 min |
| May 23, 10:11 PM MDT | Special Weather Statement | ABQ | San Miguel | 49 min |
| May 23, 10:15 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 2 hr |
| May 23, 10:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 44 min |
| May 23, 11:04 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln, Torrance | 116 min |
| May 23, 11:23 PM MDT | Special Weather Statement | ABQ | Guadalupe | 52 min |
| May 23, 11:30 PM MDT | Special Weather Statement | ABQ | Chaves | 45 min |
| May 23, 11:35 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| May 23, 11:54 PM MDT | Special Weather Statement | ABQ | 51 min | |
| May 24, 12:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 12:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 12:55 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 50 min |
| May 24, 1:16 AM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
| May 24, 1:36 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 24, 1:44 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 24, 2:01 AM MDT | Areal Flood Advisory | ABQ | Chaves | 59 min |
| May 24, 2:12 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
| May 24, 2:18 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 42 min |
| May 24, 2:47 AM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| May 24, 2:54 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 51 min |
| May 24, 3:06 AM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| May 24, 3:27 AM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| May 24, 3:31 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 119 min |
| May 24, 4:11 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| May 24, 6:48 AM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| May 24, 10:01 AM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| May 24, 10:33 AM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| May 24, 11:02 AM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| May 24, 11:08 AM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| May 24, 2:00 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 24, 2:36 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| May 24, 4:29 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| May 24, 5:12 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| May 24, 5:28 PM MDT | Tornado Warning | ABQ | Chaves, Lincoln | 32 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.